Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 21, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 5, 2007, 2:08 PM EDT for Belknap County, Strafford County, New Hampshire. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 2:08 PM EDT (18:08 UTC)
- Expired
- Jun 5, 2007, 3:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Belknap County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 93 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 2:13 PM EDT | HAIL 0.75 | Alton, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 051808 SVRGYX NHC001-017-051900- /O.NEW.KGYX.SV.W.0021.070605T1808Z-070605T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 208 PM EDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE... NORTHWESTERN STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE... * UNTIL 300 PM EDT * AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTON...OR ABOUT 13 MILES SOUTHEAST OF LACONIA...AND MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALTON. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE. LAT...LON 4354 7127 4348 7108 4332 7121 4342 7141 $$ HAYES
1 follow-up statement
000
WWUS51 KGYX 051832
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
231 PM EDT TUE JUN 5 2007
NHC001-017-051900-
/O.CON.KGYX.SV.W.0021.000000T0000Z-070605T1900Z/
BELKNAP NH-STRAFFORD NH-
231 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN STRAFFORD AND SOUTHEASTERN BELKNAP COUNTIES...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF NEW DURHAM...OR ABOUT 11 MILES SOUTH OF
OSSIPEE...MOVING NORTHEAST AT 25 MPH.
THIS STORM HAS PRODUCED NICKEL SIZED HAIL IN ALTON.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4351 7130 4353 7128 4354 7125 4351 7120
4351 7117 4348 7111 4332 7121 4342 7141
$$
HAYES/MICHAUD/ZATKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:20 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 5, 10:20 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1020 AM EDT TUE JUN 5 2007 .SYNOPSIS... THE REMNANTS OF TROPICAL STORM BARRY WILL LIFT NORTH INTO CANADA TODAY. A COLD FRONT WILL CROSS THE AREA LATE TODAY...THEN SWEEP OFFSHORE TONIGHT. HIGH PRESSURE FOLLOWS FOR WEDNESDAY AND THURSDAY. A WARM FRONT WILL MOVE EAST INTO THE REGION ON FRIDAY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... SOME LOW STRATUS HAS INVADED SOUTHERN/COASTAL SECTIONS WITH A COOL MOIST SOUTHERLY FLOW. SOME QUESTION AS TO HOW MUCH DRYING AND SUBSEQUENT HEATING WILL DEVELOP WHICH DIRECTLY AFFECTS THIS AFTERNOONS CONVECTIVE POTENTIAL. WILL HOLD ONTO CURRENT FORECAST FOR NOW AND AND MONITOR CLOUD COVER THROUGH THE REST OF THE MORNING. SPC STILL KEEPS US IN SLIGHT RISK AREA AND REGIONAL RADAR SHOWS CONVECTIONS ALREADY FIRING UP NORTHEASTERN NY STATE. && .SHORT TERM /TONIGHT/... THUNDERSTORM ACTIVITY WILL LINGER INTO THE EVENING HOURS IN WESTERN MAINE OTHERWISE LOOKING FOR DRYING CONDITIONS. THERE SHOULD BE ENOUGH OF A BREEZE BEHIND THE FRONT TO KEEP THINGS STIRRED UP AND KEEP FOG FROM FORMING. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... FRONT CONTINUES TO SLOWLY PUSH OFFSHORE ON WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. EXPECT A MIX OF SUN AND CLOUDS ACROSS THE REGION AS UPPER TROUGH PUSHING IN FROM THE WEST DESTABILIZES THE AIRMASS SOMEWHAT IN THE AFTERNOON. CLEARLY A RISK OF FROST IN THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE ON WEDNESDAY NIGHT AS HIGH PRESSURE CRESTS OVER THE REGION ALLOWING FOR GOOD RADIATIONAL COOLING DURING THE OVERNIGHT HOURS. LOOKING FOR LOW TEMPERATURES RANGING THROUGH THE 30S IN COLDER MOUNTAIN VALLEYS. CENTER OF HIGH PRESSURE GRADUALLY SHIFTS OFFSHORE ON THURSDAY SETTING UP RETURN FLOW OF WARMER AIR TO THE WEST OF THE FORECAST AREA. EXPECT MOSTLY SUNNY SKIES FOR THE MAJORITY OF THE DAY WITH TEMPERATURES REBOUNDING INTO THE LOWER 70S IN WARMER SOUTHERN SECTIONS. WARM FRONT APPROACHES FROM THE WEST THURSDAY NIGHT WITH LITTLE MORE THAN VARIABLE HIGH CLOUDS AFFECTING THE REGION DURING THE NIGHT. ANY CHANCE OF SHOWERS SEEMS TO BE DIMINISHING WITH EACH MODEL RUN AND HAVE GENERALLY STUCK CLOSE TO THE LOW GFS POPS. MODELS STILL FORECAST A BRIEF BURST OF SUMMER-LIKE AIR FOR FRIDAY AS WARM FRONT PUSHES EAST OF THE REGION. MUCH OF THE FORECAST AREA IN THE WARM SECTOR AHEAD OF APPROACHING COLD FRONT. 850 MB TEMPS AGAIN SHOWING POTENTIAL FOR MAX TEMPS IN THE 90S AWAY FROM THE COAST. TIMING FOR FROPA STILL LOOKING GOOD FOR THE PRODUCTION OF AFTERNOON CONVECTION. BIG CHANGE IN MODEL SOLUTION FOR THE WEEKEND AS COLD FRONT WHICH HAD BEEN FAIRLY PROGRESSIVE IN LAST NIGHTS RUNS NOW FORECAST TO STALL OVER THE REGION AS CLOSED UPPER LOW BACKS INTO THE REGION FROM THE EAST. NOT MAKING ANY CHANGES TO FORECAST AT THIS POINT AS CHANGES TO WHERE THIS FRONT ENDS UP ARE LIKELY THROUGH THE REMAINDER OF THE WEEK. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... SHORT TERM...IFR CONDITIONS CONTINUE OVER SOUTHERN/COASTAL SECTIONS FOR AT LEAST ANOTHER HOUR OR TWO. AMOUNT OF CLEARING QUESTIONABLE AT THIS TIME. THERE WILL BE SOME BREAKS OF VFR THROUGH TONIGHT EXCEPT MVFR NEAR DEVELOPING SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND HAIL. LONG TERM...GENERALLY VFR WEDNESDAY THROUGH THURSDAY NIGHT. EXPECT LOCAL MVFR TO IFR CONDITIONS ON FRIDAY IN DEVELOPING CONVECTION AHEAD OF APPROACHING COLD FRONT. POTENTIAL FOR PROLONGED PERIOD OF IFR/LIFR CONDITIONS OVER THE WEEKEND DUE TO LOW CEILINGS...PRECIPITATION AND FOG IN VICINITY OF STALLED FRONTAL BOUNDARY. && .MARINE... SHORT TERM...WINDS ARE BELOW SMALL CRAFT WITH THE EXCEPTION OF SOME GUSTS OVER THE NORTHERN C-MAN BUOYS. SEAS REMAIN 6 TO 8 FEET SO SCA WILL STAY UP THROUGH TODAY. LONG TERM...NO PROBLEMS NOTED THROUGH THURSDAY. WINDS MAY APPROACH SCA LEVELS FOR A BRIEF PERIOD ON FRIDAY AHEAD OF COLD FRONT. && .CLIMATE... THE MONTHLY CLIMATE SUMMARIES FOR THE MONTH OF MAY HAVE BEEN ISSUED THIS MORNING FOR GRAY MAINE /AWIPS IDENTIFIER PWMCLMGYX/ AT 845 AM, PORTLAND MAINE /AWIPS IDENTIFIER PWMCLMPWM/ AT 1000 AM AND CONCORD NEW HAMPSHIRE /AWIPS IDENTIFIER PWMCLMCON/ AT 1000 AM. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ150. &&
Hazardous weather outlook, Jun 5, 12:22 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1222 PM EDT TUE JUN 5 2007 ANZ150-MEZ007-008-012-013-018>020-023-024-NHZ001>010-013-014-061630- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK-COASTAL CUMBERLAND- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1222 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE WILL BE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND WESTERN MAINE AS A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ170-MEZ009-014-021-022-025>028-061630- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-CENTRAL SOMERSET-SOUTHERN SOMERSET-KENNEBEC- INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 1222 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND WESTERN MAINE AS WELL AS OVER THE COASTAL WATERS. A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 5, 12:43 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1243 PM EDT TUE JUN 5 2007 NHZ013-051730- INTERIOR ROCKINGHAM- 1243 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 130 PM EDT... AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 5 MILES EAST OF MANCHESTER...MOVING NORTHEAST AT NEARLY 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WINDHAM... SANDOWN...LONDONDERRY...HAMPSTEAD...DERRY...CHESTER...ATKINSON... AUBURN...DANVILLE AND RAYMOND THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SJC
Special weather statement, Jun 5, 1:28 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 128 PM EDT TUE JUN 5 2007 NHZ008>010-013-051815- BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD- 128 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...MERRIMACK COUNTY AND ROCKINGHAM COUNTY THROUGH 215 PM EDT... AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER DEERFIELD...MOVING TO THE NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SUNCOOK...SOUTH HOOKSETT...RAYMOND... PEMBROKE...NOTTINGHAM...NEWFIELDS...FREMONT...EPSOM...EPPING AND DEERFIELD THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HEAVY DOWNPOURS WITH VERY POOR VISIBILITY CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS. SJC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:57 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 33 min |
| Jun 5, 1:59 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 31 min |
| Jun 5, 2:21 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 39 min |
| Jun 5, 2:24 PM EDT | Tornado Warning | GYX | Strafford | 36 min |
| Jun 5, 2:34 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 41 min |
| Jun 5, 2:54 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 51 min |
| Jun 5, 2:59 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 16 min |
| Jun 5, 3:00 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 45 min |
| Jun 5, 3:10 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 65 min |
| Jun 5, 3:33 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 42 min |
| Jun 5, 3:38 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 40 min |
| Jun 5, 3:42 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 33 min |
| Jun 5, 5:06 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 39 min |
| Jun 5, 6:18 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 42 min |
| Jun 5, 6:40 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 50 min |
| Jun 5, 7:01 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 44 min |
| Jun 5, 7:43 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 32 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.